Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Took pills mdea and amphetamines. Then smoked marijuana. Having discomfort in chest region. Suggestions

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1259 Questions
Hi, on the weekend i took two pills, one at about 9:30pm and the other about 11;30-12:00. these pills contained both mdea and amphetamines. at about 1:30am we all came home and started smoking some marijuana. at about 4:30 i went to bed and started to feel my heart race like crazy. it reached 200 bpm at one point and lasted for about 10 mins. it then calmed down. the next day i had extreme discomfort in my heart and my heart rate was raised to about 100+ bpm all day. for the last 5 days my heart rate has continually been high and ive had slight discomfort in my chest region around my heart. im just wondering what the problem could be. i thought it might be tachycardia but im not sure. will this pain go away or have i possibly damaged my heart for life? also would you adivse from me taking any recreational drugs in the future or ever again? thanks.
Posted Thu, 13 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 45 minutes later
Dear Sir
1. Amphetamines and cannabis (marijuana) both are known to cause increased heart rate (tachycardia).
2. Cannabis has been blamed to cause heart attack in initial few (typically four) hours of intake but there are different views on this.
3. Amphetamines, MDMA (ectasy) like drugs can cause a number of cardiac complications. These may include heart attack, weakening of heart muscle and rhythm disorders.
4. There may be of some bad effect on your heart. Since you have chest discomfort and continuous increased heart rate, I would request you to see your physician on priority/ urgently, because an acute inflammation of heart has to be ruled out. This condition is especially caused by additional substances mixed with these drugs.
5. Please do not take any of these drugs in future. Once weakening of heart occurs, it may be irreversible and may ruin your whole life. Acute rhythm disorders may be life threatening.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor